Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 413, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2001, 7:28 PM CDT for Ellis County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 12, 2001, 8:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 145 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3901 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS54 KOUN 130029
SVROKC
OKC045-130130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
728 PM CDT TUE JUN 12 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ELLIS COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 830 PM CDT
* AT 722 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12
MILES SOUTHWEST OF CATESBY...MOVING NORTHEAST AT 30 MPH. OTHER
STRONG TO SEVERE THUNDERSTORMS WILL BE MOVING INTO SOUTHWEST ELLIS
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE CATESBY
HAIL UP TO THE SIZE OF NICKELS AND WINDS TO 65 MPH ARE LIKELY WITH
THESE THUNDERSTORMS.
LAT...LON 3649 10005 3623 9999 3637 9976 3657 9964
3661 9997
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:35 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 12, 3:35 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CDT TUE JUN 12 2001 WEAK MID LEVEL WAVE ACROSS DESERT SOUTHWEST IS MOST IMMEDIATE CONCERN FOR THIS PACKAGE. HOWEVER...STRONG CAP...700 MB TEMP OF +17 AT KAMA...SHOULD PRECLUDE CONVECTIVE INITIATION ALONG THE DRYLINE ACROSS WEST TEXAS THIS EVENING. WILL LIKELY HOLD OFF ON INTRODUCING POPS FOR THIS EVENING OUT WEST...BUT WILL TAKE ONE MORE QUICK LOOK SHORTLY BEFORE ZONE ISSUANCE. ATTENTION THEN SHIFTS TO FRONT CURRENTLY OVER CENTRAL PLAINS... WHICH WILL BE SHOVED SOUTH AS STRONG MID LEVEL WAVE DIGS INTO THE SOUTHERN ROCKIES DURING THE DAY WEDNESDAY. ALL MODELS ARE IN GOOD AGREEMENT ON FRONTAL TIMING THROUGH CWA...ENTERING THE NORTHWEST PART OF THE AREA LATE WEDNESDAY NIGHT...AND CLEARING THE AREA BY LATE THURSDAY. THIS TIMING SEEMS REASONABLE GIVEN STRENGTH OF UPPER WAVE. CAP REMAINS FAIRLY STRONG UNTIL LATE THURSDAY EVENING ACROSS THE AREA...THUS BELIEVE PRECIP CHANCES ARE NOT GREAT ACROSS WESTERN AND CENTRAL PORTIONS OF THE AREA. THUS...WON'T MAKE MANY CHANGES TO GOING POP FORECAST FOR WENDNESDAY NIGHT AND THURSDAY. HOWEVER...POPS WILL BE BUMPED UP IN THE SOUTHEAST FOR THURSDAY AFTERNOON...AS FROPA IS EXPECTED TO OCCUR CLOSER TO TIME OF MAX HEATING. BIG QUESTION THEN BECOMES HOW MUCH SOUTHWARD PROGRESS FRONT WILL MAKE. CONSIDERING THE TIME OF YEAR AND NORTHWARD RETREATING WESTERLIES...PROBABLY NOT VERY FAR. WITH THIS IN MIND...WILL LINGER SLIGHT POPS ACROSS THE SOUTHERN HALF OR SO OF THE AREA THROUGH FRIDAY. FAST ZONAL FLOW DEVELOPS BEHIND RAPIDLY EXITING MID LEVEL WAVE...RESULTING IN LEE CYCLOGENESIS BY FRIDAY EVENING. RESULTING RETURN FLOW SHOULD WASH OUT ANY PORTION OF THE FRONT LINGERING IN OR NEAR THE AREA. THIS ALONG WITH STRENGTHENING MID AND UPPER LEVEL RIDGE SHOULD LEAD TO DRY AND WARMING WEEKEND. THIS TREND CONTINUES INTO EARLY PART OF NEXT WEEK. LANE OKC 73 94 73 86 / 0 10 20 30 HBR 75 99 70 85 / 10 10 30 30 SPS 75 99 75 88 / 10 10 20 30 GAG 71 96 66 83 / 10 20 30 20 PNC 75 95 72 83 / 0 10 30 30 DUA 73 94 73 90 / 0 10 10 40 4 OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jun 12, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jun 12, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 31 min |
| Jun 12, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Major | 52 min |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 38 min |
| Jun 13, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| Jun 13, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 65 min |
| Jun 13, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.